Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 272, NWS Tulsa, OK

August 21, 2019Rogers County, Tulsa County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 21, 2019, 3:05 PM CDT for Rogers County, Tulsa County, Washington County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2019, 3:05 PM CDT (20:05 UTC)
Expired
Aug 21, 2019, 3:45 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1626 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:50 PM CDT, 15 minutes earlier.

Area forecast discussion, Aug 21, 2:50 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
250 PM CDT Wed Aug 21 2019

.DISCUSSION...
Isolated to scattered thunderstorms have developed this
afternoon across eastern Oklahoma and western Arkansas with
the greatest concentration of activity in the vicinity of an
outflow boundary across northeast Oklahoma into northwest
Arkansas. This activity is expected to continue into the
early evening hours and should fade with the loss of daytime
heating. Some of these storms could be strong to severe with
strong gusty winds the main concern.

Heat headlines continue through 9 pm Tonight across a good
chunk of the area as well. However, areas that see showers
and thunderstorms and associated outflow boundaries will see
some relief before that time. Will more than likely start trimming
away at the advisory/warning areas before expiration time.

Heat will not be the big weather story over the next several
days as the weather pattern becomes more unsettled across
the region as a surface boundary sags into the area and stalls
out as a series of mid-level shortwaves embedded in the west-northwest
flow aloft affect the region. This will result in several rounds of
showers and thunderstorms across eastern Oklahoma and western
Arkansas into the weekend with the greatest chance of activity
north of Interstate 40. Some of the storms could be strong to
severe during this time with locally heavy rainfall also possible.

The next chances of showers and thunderstorms will come Tuesday as
the next cold front approaches the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  91  73  85 /  40  50  70  60
FSM   75  93  74  88 /  20  50  50  70
MLC   76  94  75  90 /  10  30  40  60
BVO   72  87  70  83 /  50  60  70  60
FYV   72  86  70  81 /  30  60  60  80
BYV   71  87  70  82 /  50  70  70  80
MKO   73  91  72  86 /  30  50  60  70
MIO   71  85  70  81 /  70  60  70  70
F10   74  93  72  89 /  20  40  50  60
HHW   75  94  75  92 /  20  20  20  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>062-
     064>067-070>076.

AR...Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
     020-029.

&&

LONG TERM....10
Hazardous weather outlook, Aug 21, 1:30 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
130 PM CDT Wed Aug 21 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
130 PM CDT Wed Aug 21 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 2 pm.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
An excessive heat warning is in effect for west central Arkansas
this afternoon, with a heat advisory in effect for much of
eastern Oklahoma. Maximum heat index values will climb into the
110 to 115 degree range across west central Arkansas. Otherwise,
across the rest of the advisory area, expect heat index values
between 105 and 110 degrees.

Isolated thunderstorms will develop across eastern Oklahoma and
northwest Arkansas this afternoon. Any storms will bring some
brief relief from the heat, but they will also bring lightning,
heavy downpours and gusty winds. There is the potential for
isolated damaging winds with the strongest storms. Be prepared to
take shelter inside if a storm approaches your area.

Additional thunderstorms will likely move into the area from the
north overnight. These storms will pose a limited severe weather
threat, especially near the Kansas state line.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential...
           Heavy Rain Potential.
FRIDAY through SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A weak cold front will be located near the Kansas and Oklahoma
border by Thursday morning and will be the focus for scattered to
numerous showers and thunderstorms into the weekend. Clouds and
scattered storms will keep temperatures much cooler, with highs
only in the 80s on Friday and Saturday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 21, 2:11 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
211 PM CDT Wed Aug 21 2019

OKZ060-061-211945-
Tulsa OK-Rogers OK-
211 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS AND EAST
CENTRAL TULSA COUNTIES UNTIL 245 PM CDT...

At 211 PM CDT, a strong thunderstorm was located over Tulsa
International Airport, moving north at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Tulsa...                          Owasso...
Catoosa...                        Turley...
Tulsa International Airport...

This includes Interstate 44 between mile markers 227 and 236.

LAT...LON 3631 9580 3616 9575 3616 9576 3615 9576
      3610 9594 3620 9600 3625 9600
TIME...MOT...LOC 1911Z 160DEG 10KT 3619 9589
Special weather statement, Aug 21, 2:39 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
239 PM CDT Wed Aug 21 2019

OKZ060-212015-
Tulsa OK-
239 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TULSA COUNTY UNTIL
315 PM CDT...

At 239 PM CDT, a strong thunderstorm was located near Bixby, moving
northeast at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bixby...                          Jenks...
Glenpool...                       Liberty...

LAT...LON 3590 9603 3602 9594 3595 9581 3585 9586
      3586 9594 3589 9602
TIME...MOT...LOC 1939Z 215DEG 11KT 3591 9590
Special weather statement, Aug 21, 3:01 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
301 PM CDT Wed Aug 21 2019

ARZ001-OKZ063-212030-
Benton AR-Delaware OK-
301 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BENTON AND
SOUTHEASTERN DELAWARE COUNTIES UNTIL 330 PM CDT...

At 301 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Colcord to near Gentry. These
storms were nearly stationary.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Siloam Springs...                 Gentry...
Decatur...                        Colcord...
Springtown...                     Fairmount...
Cherokee City...

LAT...LON 3618 9469 3622 9439 3633 9445 3630 9473
TIME...MOT...LOC 2001Z 296DEG 2KT 3623 9465 3624 9448

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:35 PM CDTSpecial Weather StatementTSAPittsburg25 min
Aug 20, 7:53 PM CDTSpecial Weather StatementTSAOkmulgee37 min
Aug 20, 7:57 PM CDTSpecial Weather StatementTSAPittsburg33 min
Aug 20, 8:14 PM CDTSevere Thunderstorm WarningTSAPittsburg18 min
Aug 20, 8:22 PM CDTSpecial Weather StatementTSAOkmulgee23 min
Aug 20, 8:35 PM CDTSpecial Weather StatementTSAOkmulgee40 min
Aug 20, 8:49 PM CDTSpecial Weather StatementTSAMcIntosh26 min
Aug 21, 2:11 PM CDTSpecial Weather StatementTSATulsa34 min
Aug 21, 2:34 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa41 min
Aug 21, 2:39 PM CDTSpecial Weather StatementTSATulsa36 min
Aug 21, 3:01 PM CDTSpecial Weather StatementTSADelaware29 min
Aug 21, 3:17 PM CDTSpecial Weather StatementTSAWagoner28 min
Aug 21, 3:20 PM CDTSpecial Weather StatementTSAHaskell25 min
Aug 21, 3:22 PM CDTSpecial Weather StatementTSASequoyah23 min
Aug 21, 3:31 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner44 min
Aug 21, 3:49 PM CDTSpecial Weather StatementTSAHaskell26 min
Aug 21, 3:50 PM CDTSpecial Weather StatementTSAOkmulgee25 min
Aug 21, 4:12 PM CDTSpecial Weather StatementTSAMuskogee33 min
Aug 21, 4:31 PM CDTSpecial Weather StatementTSAOkmulgee29 min
Aug 21, 4:35 PM CDTSpecial Weather StatementTSAMuskogee25 min
Aug 21, 4:47 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee43 min
Aug 21, 4:54 PM CDTSpecial Weather StatementTSATulsa36 min
Aug 21, 5:07 PM CDTSpecial Weather StatementTSAWagoner38 min
Aug 21, 5:30 PM CDTSpecial Weather StatementTSAWagoner30 min
Aug 21, 5:34 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah41 min
Aug 21, 5:39 PM CDTSpecial Weather StatementTSAPittsburg51 min
Aug 21, 6:28 PM CDTSpecial Weather StatementTSALeFlore32 min
Aug 21, 6:33 PM CDTSpecial Weather StatementTSAPittsburg27 min
Aug 21, 3:09 AM CDTExcessive Heat WarningTSA16 hr
Aug 21, 3:13 PM CDTSpecial Weather StatementTSAMadison32 min
Aug 21, 3:39 PM CDTSpecial Weather StatementTSAMadison66 min
Aug 21, 3:44 PM CDTSevere Thunderstorm WarningTSAMadison, Washington35 min
Aug 21, 4:10 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington2 hr
Aug 21, 4:24 PM CDTSpecial Weather StatementTSASebastian36 min
Aug 21, 4:30 PM CDTSpecial Weather StatementTSACarroll60 min
Aug 21, 4:40 PM CDTSpecial Weather StatementTSAWashington35 min
Aug 21, 5:18 PM CDTSpecial Weather StatementTSASebastian27 min
Aug 21, 5:25 PM CDTSpecial Weather StatementTSABenton35 min
Aug 21, 6:21 PM CDTSpecial Weather StatementTSAFranklin24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.